MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER
Model Number U4150215RX
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly failed to deflate.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 05/2024).
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly failed to deflate.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse rx pta dilatation catheter was returned for evaluation.During visual evaluation, an unknown 5fr sheath was noted to be loaded onto the sample covering the balloon.No anomalies noted to the inflation luer.During functional testing, the sample was removed from the sheath and blood was noted throughout the catheter and within the balloon.An in-house presto inflation device was used to attempt to inflate the balloon but was unable to be inflated.The catheter shaft was cut and attached to a touhy adapter but the balloon was still unable to be inflated.Under microscopic evaluation, the balloon was cut and examined and blood was noted within the inflation port area.No further testing was performed.Therefore, the investigation is inconclusive for the reported deflation issue as functional testing for deflation could not be performed.The investigation for the identified difficult to remove is confirmed as the catheter was received connected to the unknown sheath.The definitive root cause for the reported deflation issue and identified difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
ULTRAVERSE RX
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13468612
Report Number2020394-2022-00068
Device Sequence Number14760628
Product Code LIT
UDI-Device Identifier00801741056291
UDI-Public(01)00801741056291
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4150215RX
Device Catalogue NumberU4150215RX
Device Lot NumberCMFT0401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown